MAUDE Adverse Event Report: ARTHROCARE CORP. SABER 30 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. SABER 30 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AC4330-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while the wand was passing through a skin portal during a knee arthroscopy the tip broke off the sabre 30 wand.No patient injury was reported.Back-up device was available.
 
Additional Manufacturer Narrative
There was a relationship found between the device and the reported incident.Visual inspection under magnification of the device shows extensive electrode wear.The electrode is broken off.The cable of the device is cut and was returned with the device.The broken off electrode part is discolored.There are no manufacturing abnormalities visually observed with the returned wand.Due to the cut cable/connector a functional test is impossible.No manufacturing abnormalities were found and not root cause could not be verified.The complaint was verified and the root cause could not be determined but possibly due to extensive use which may result from vigorous use against bony surfaces.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SABER 30 DEGREE ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7616646
Report Number3006524618-2018-00330
Device Sequence Number16473207
Product Code GEI
UDI-Device Identifier00817470004854
UDI-Public(01)00817470004854(17)210109(10)2009536
Combination Product (Y/N)N
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2018
Device Model NumberAC4330-01
Device Catalogue NumberAC4330-01
Device Lot Number2009536
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2018
Initial Date Received by Manufacturer 06/16/2018
Supplement Date Received by Manufacturer08/13/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1